[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Advice needed

> I am at my wits end with my infusion sets.  After months of trying
> to get an appointment with my doctor I finally got one for Friday. 
> Anyway, everytime I remove an infusion set I always get a
> pus-filled(is that the correct term?) site.  I have been changing
> sets almost daily to try to avoid this problem but am having no
> luck.  I have been following cleaning rules to a T.  Does anyone
> have any suggestions or advice for me.  This problem has been
> nothing but bad for my sugars and I have been all over the place for
> the past 2 months. Any help would be great.  Thanks in advance!

Work a little more on the sterile prep. Sites should not be red and 
irritated or contain any pus. A problem which does not occur often, 
but is also not rare, is that either you may be a staph auries
carrier. The little critters live in your nasal passages and do not 
harm you.... but... if they get in a wound or, in this case, on the 
skin or fingers while doing a set change, then they can do their 
mischieve. You can be tested for this, but the solution whether this 
is the exact problem or not is fairly simple.

Wash your hands very throughly. Do not - under any circumstances -
touch your face while doing a set change or handling the materials --
after the wash, and before you have finished the change. Now this may
sound very simple, but we unconciously touch our faces quite often, so
it is really tough not to. Use a Providine wipe to clean the site, 
let it dry and remove the excess with an alcohol wipe, being careful 
not to touch the surface of the skin or of the wipes. Likewise, be 
very careful handling the infusion device and it's tapes.

email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml